When I wake up in the morning, I experience self-attacking thoughts and feelings?

52-year-old male. No known physical problems. Smoker. Recovering alcoholic. Currently take 50 mg Vyvanse and 1.5 of Klonopin. Have been diagnosed with general anxiety, OCD, ADD,and depression. Varying degrees of social anxiety. Prone to isolating. I cannot take any type of antidepressant at all without severe agitation; hence, Vyvanse is prescribed for ADD as well as last ditch “antidepressant.”

My question: Every time I sleep, day or night, I have strange dreams I can’t put a finger on. I’m often very sad anxious and in some type of bad situation. THEN then real problem. I awake in absolute terror. I am pretty much completely dysfunctional for at least half an hour to two hours. The Vyvanse generally relieves it when it kicks in. It’s as if my mind falls apart when off it. I never wake up happy to face the day, excited, etc., but instead face this each and every morning. If I nap in the day, I will awake with the same reaction AGAIN and, even though Vyvanse is still active, or should be, it’s as if it wore off. This lessens if I sleep longer but I’m prone to very much less than normal hours of sleep. I may even sleep less the more exhausted I am. I suspect some of it’s psychological, a lot on my conscious from my alcoholic days, plus I have never been single this long and it is not by choice. Nevertheless, this is nothing like waking up in a bad mood. It’s a full-throttle sensory attack accompanied my self-attacking thoughts and feelings, as if I’m being destroyed, losing my mind. Once it passes, aside from fearing the recurrence on the worst days, I am “normal” except for my usual anxiety, mostly social. Can you tell me some possible causes and solutions?


This Question Is Open to Answers -Post Your Comment Below

Dr Masr
Member
Dr Masr

You should know sir, that Vyvanse , from its side effects is sadness, emptyness, trouble sleeping and loss of interest or pleasure.. this is the main problem of any. drus used for psychological purpose

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

In my opinion both your medications are not the perfect drug treatment for you problems especially Vyvanse which cause your sense of depression

I recommend you try 25mg hydroxyzine (atarax ) just before you go to sleep
It is an antihistaminic not antidepressant
, please tell me how it turned out
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Negative thoughts are one of the rare side effects of vyvanse but occurs in a small population.
You should consider seeing your psychiatrist for a change of drug or dose..
And try getting to another ways to help your psychological status.
As yoga and meditation.
Thanks

Dr Mahaveer
Member
Dr Mahaveer

hi
you seem to be pretty stressed out and anxious.
vyanase ,to some extent is also responsible for these symptoms.
you should consider reducing its dosage or changing the drug.
lorazep / clonazep will be better option.
de-stressing yourself will be helpful.
consult a good counsellor and a psychiatrist.
You may need to be started on anxiolytic drugs.
thanks

wpDiscuz